MedElevator Войти в исследования
← Поиск публикаций

DOI 10.5414/cp204714

Медицинская библиотека · International journal of clinical pharmacology and therapeutics · 2025

Contrast medium-induced encephalopathy following coronary angiography and evidence for reversal using intravenous levetiracetam in a heart transplant patient with cardiac allograft vasculopathy: A case report.

Pašara Vedran, Momčilović Mirna, Bujan Kovač Andreja, Šulentić Vlatko, Perković Romana, Lučev Lucija, Narančić Marino, Lovrić Daniel

СтатьяКлинический случайПеревод пока не подготовлен

Аннотация

OBJECTIVE

To present a case of encephalopathy after the administration of an iodinated contrast medium in a coronary angiography procedure.

CASE SUMMARY: A 75-year-old male heart transplant recipient with cardiac allograft vasculopathy underwent coronary angiography followed by percutaneous coronary intervention. An iodinated contrast medium, ioversol, was used. Two hours later, the patient had focal impaired awareness seizure (unresponsive, head and gaze deviated to the left, with oroalimentary and gestural automatisms). Brain imaging showed no acute lesions or perfusion deficits. Electroencephalography revealed the focal slowing on the right fronto-temporal and left fronto-centro-temporal region, as well as paroxysmal discharges of high voltage delta activity (encephalopathic pattern). The patient was treated with intravenous levetiracetam. The symptoms completely resolved the next day, and the patient was discharged after 5 days of hospitalization.

DISCUSSION: Contrast-induced encephalopathy (CIE) is an extremely rare complication of cardiac catheterization, with an incidence of 0.06%. Although the exact pathophysiology of this disorder is still not completely understood, it has been hypothesized that hyperosmolar contrast agent causes the shrinkage of endothelial cells, followed by the opening of tight junctions and the disruption of the blood-brain barrier resulting in direct neurotoxicity of the iodinated contrast medium.

CONCLUSION

CIE is a rare complication of cardiac catheterization, likely under-recognized and under-diagnosed due to its variable clinical features, unremarkable or nonspecific radiological findings, and a lack of well-defined diagnostic criteria. Despite the challenging diagnosis and a lack of evidence for treatment strategies, the prognosis is good with supportive therapy.

Для цитирования: Pašara Vedran, Momčilović Mirna, Bujan Kovač Andreja, Šulentić Vlatko, Perković Romana, Lučev Lucija, Narančić Marino, Lovrić Daniel. Contrast medium-induced encephalopathy following coronary angiography and evidence for reversal using intravenous levetiracetam in a heart transplant patient with cardiac allograft vasculopathy: A case report.. International journal of clinical pharmacology and therapeutics. 2025. DOI: 10.5414/cp204714.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.